Nebraska, 2006

Damaging Wind in Nebraska, August 11, 2006

August 11, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 11, 8:08 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 11, 8:08 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
908 PM CDT FRI AUG 11 2006

.DISCUSSION...
CLUSTER OF SEVERE CONVECTION CONTINUES ACROSS NORTH CENTRAL
NEBRASKA THIS EVENING...WHICH SEEMS TO BE FIRING WITHIN A STRONG
ZONE OF WARM AIR ADVECTION AS NOTED ON THE 00Z UPPER AIR ANALYSIS
AT H70. STORMS WERE ALSO FIRING ON A 20KT H85 WIND...WITH
SUPPORTIVE THERMODYNAMIC CONDITIONS AS NOTED ON THE 00Z KLBF
SOUNDING. THE LOW LEVEL JET IS SOMEWHAT BACKED...THUS WE CONTINUE
SEE RENEWED DEVELOPMENT ON THE WESTERN EDGE IN NORTH CENTRAL
NEBRASKA. AS THE STORM MOVE FURTHER EAST...THEY ARE ENCOUNTERING
MUCH LESS CONVERGENCE AND THUS ARE HAVING A HARD TIME PUSHING INTO
NORTHEAST NEBRASKA. LAPSE RATES ARE LESS STEEP ACROSS NORTHEAST
NEBRASKA ALSO WHICH SHOULD LIMIT UPDRAFT STRENGTH. ALTHOUGH...BULK
SHEAR VALUES OF 30 TO 40 KNOTS DO CONTINUE EAST...SO THERE COULD
BE SUFFICIENT ROTATIONAL STRENGTH. THICKNESS FIELDS AND CORFIDI
VECTORS SUGGEST THAT STORMS COULD MOVE EAST SOUTHEAST INTO
NORTHEAST NEBRASKA AND INDEED THE ENTIRE COMPLEX SEEMS TO BE
MAKING THE TURN TO THE SOUTHEAST. IN FACT...THE HEAVIEST PRECIP
MAY BE SKIRTING FURTHER SOUTH OF THE MISSOURI RIVER THAN
PREVIOUSLY THOUGHT. THE ONLY QUESTION REMAINS HOW FAR EAST OUT OF
THE CONVERGENCE ZONE CAN THE STORMS SURVIVE. THUS...HAVE INCREASED
POPS UP IN NORTHEAST NEBRASKA...AND AT LEAST BROUGHT THE SLIGHT
CHANCE FOR PRECIP A LITTLE FURTHER SOUTH AND EAST DOWN TOWARDS
KOLU. TWEAKED CLOUD GRIDS A BIT TO ACCOUNT FOR THE BLOWOFF.
CONCERNING FOG/STRATUS POTENTIAL...LOW LEVEL MOISTURE REMAINS IN
PLACE...ALTHOUGH THE GRADIENT SHOULD ALLOW SOUTHEASTERLY WINDS TO
REMAIN SOMEWHAT MIXED THROUGH THE NIGHT. WE CURRENTLY HAVE SOME
PATCHY FOG MENTIONED IN THE SOUTHEASTERN CWFA...AND THIS SEEMS
REASONABLE...ALTHOUGH I MAY EDGE IT A BIT NORTH ALSO.

&&

.PREV DISCUSSION... (ISSUED 329 PM CDT FRI AUG 11 2006)

DISCUSSION...

SHRTWV ENERGY OVR THE NRN ROCKIES EXPECTED TO TRACK ACRS THE NRN
PLAINS TNGHT. THUNDERSTORM DVLPMNT ALREADY UNDERWAY OVR THE WRN HI
PLAINS ALNG THE SFC TROF. ALTHOUGH IT IS UNLIKELY THAT THIS
CONVECTION WL MAKE IT INTO OUR NW FA...WL MAINTAIN A SCHC AFTR
MIDNIGHT FOR THE NW. MOST OF THE TSRA ACTIVITY WL LIKELY RMN TIED
CLOSELY TO THE H85 BOUNDARY OVR ND/NRN SD TONIGHT. OTHERWISE...MAY
SEE SOME PATCHY FOG OVR THE SE FA LATE TONIGHT WHERE GRADIENT WL
BE WEAKEST AND SIG LO LVL MOISTURE RMN IN PLACE. BREEZY AND WARM
DAY IN STORE FOR SAT...BUT LITTLE IN THE WAY OF SENSIBLE WX WITH
THE CDFNT STILL WELL TO OUR WEST. GOING FORECAST LOOKS GOOD HERE.
MAY SEE A FEW TSRA SNEAK INTO OUR NW FA SAT NIGHT AS THE BOUNDARY
GETS A LITTLE CLOSER...BUT MUCH OF THE FOCUS WITH THE SYSTEM WL
RMN TO OUR W AND NORTH AND THUS HAVE TRIMMED POPS FM E-CNTRL
NEB/SE NEB/SW IA. THE BEST SHOT OF RAIN WL COME ON SUN AS THE
CDFNT WORKS THRU THE FA. WL EXPAND THE LIKELY POPS FOR SUN AND
CONT THE MENTION ON SUN NIGHT. SOME POTENTIAL FOR SVR ALNG THE
CDFNT GIVEN THE DEGREE OF INSTABILITY EXPECTED...BUT LIMITED SHEAR
SHLD KEEP THINGS MOSTLY MULTI-CELLULAR. SFC CDFNT MOVES SOUTH OF
THE FA ON MON WITH A DRIER AND COOLER AIR MOVING IN FM THE NRN
PLAINS. WAA WL GET GOING AGAIN BY WED WITH THE GFS/CANADIAN
INDICATING SOME CHC OF PRECIP AS THE MONSOONAL MOISTURE RETURNS TO
THE FA. WL LEAVE THIS DRY ATTM AS ANY TRIGGER FOR ACTIVITY IS
DIFFICULT AT THIS RANGE AND MAY BE MORE THE RESULT OF MODEL
GENERATED CONVECTION THAN A REAL FEATURE. OTHERWISE...TMPS TO
WARM BACK TO ABOVE NRML BY THURS/FRI AS UPPR LVL SW FLOW DVLPS
ACRS THE CNTRL US.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD
Hazardous weather outlook, Aug 11, 8:28 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
928 PM CDT FRI AUG 11 2006

NEZ011-012-015>018-030>034-042>044-121100-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON-PIERCE-
PLATTE-STANTON-THURSTON-WAYNE-
928 PM CDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED THUNDERSTORMS WILL MOVE INTO NORTHEAST NEBRASKA THROUGH
LATE EVENING AND DIMINISH OVERNIGHT. THIS WOULD BE NORTHWEST OF A
LINE FROM COLUMBUS TO TEKAMAH. WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...BUT AN ISOLATED STORM COULD PRODUCE DAMAGING WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT AS A COLD FRONT CROSSES THE AREA. SEVERE THUNDERSTORMS ARE
POSSIBLE DURING THIS TIME...ESPECIALLY SUNDAY AFTERNOON AND SUNDAY
EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR SATURDAY.

IAZ043-055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-
088>093-121100-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-
LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-
PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-WASHINGTON-
928 PM CDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT AS A COLD FRONT CROSSES THE AREA. SEVERE THUNDERSTORMS ARE
POSSIBLE DURING THIS TIME...ESPECIALLY SUNDAY AFTERNOON AND SUNDAY
EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR SATURDAY.

NWS

The radar

The Omaha radar (KOAX), 143 km away, was scanning. The volume nearest the first event began at 04:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
August 11, 10:30 PM CST
Where
Madison County, 2 mi SE of Tilden
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.033, -97.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530229.